MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. FISHER SURE-VUE HCG STAT SERUM/URINE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. FISHER SURE-VUE HCG STAT SERUM/URINE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-A202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending completion of the investigation.
 
Event or Problem Description
The customer reported receiving a total of 4 false positive results for 1 patient while using fisher sure-vue hcg cassettes.The patient initially presented for a hip procedure on (b)(6) 2024, prior to the procedure, the patient provided a fresh urine sample which was tested on the fisher sure-vue hcg cassette lot 0000702333.The result was read at 3 minutes which was positive.The patient was then tested again using another device from the same lot using a serum sample.The results were read at 5 minutes and an additional positive hcg result was obtained.Following the second positive hcg result, an unknown sample type was collected at 0935 for quantitative testing and the test yielded a value of 5.8 (units not specified).As a result of the positive hcg results, the patient's hip procedure was rescheduled.The patient later presented on (b)(6) 2024 for additional testing, the patient provided a fresh urine sample which was tested on the fisher sure-vue hcg cassette lot 0000788119.The result was read at 3 minutes which was positive.The patient was then tested again using another device from the same lot (0000788119) using a serum sample.The results were read at 5 minutes and an additional positive hcg result was obtained.Following these positive hcg results, an unknown sample type was collected at 1525 for quantitative testing and the test yielded a value of 7.6 (units not specified).No adverse event reported.See mdr 2027969-2024-00071 for the reported issues on lot 0000788119.
 
Event or Problem Description
The customer reported receiving a total of 4 false positive results for 1 patient while using fisher sure-vue hcg cassettes.The patient initially presented for a hip procedure on (b)(6) 2024, prior to the procedure, the patient provided a fresh urine sample which was tested on the fisher sure-vue hcg cassette lot: 0000702333.The result was read at 3 minutes which was positive.The patient was then tested again using another device from the same lot using a serum sample.The results were read at 5 minutes and an additional positive hcg result was obtained.Following the second positive hcg result, an unknown sample type was collected at 0935 for quantitative testing and the test yielded a value of 5.8 (units not specified).As a result of the positive hcg results, the patient's hip procedure was rescheduled.The patient later presented on (b)(6) 2024 for additional testing, the patient provided a fresh urine sample which was tested on the fisher sure-vue hcg cassette lot: 0000788119.The result was read at 3 minutes which was positive.The patient was then tested again using another device from the same lot: (0000788119) using a serum sample.The results were read at 5 minutes and an additional positive hcg result was obtained.Following these positive hcg results, an unknown sample type was collected at 1525 for quantitative testing and the test yielded a value of 7.6 (units not specified).No adverse event reported.See mdr 2027969-2024-00071 for the reported issues on lot: 0000788119.
 
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine, hcg-negative clinical serum samples, 4miu/ml hcg urine sample and 2miu/ml hcg serum samples.The results of the devices tested using clinically negative samples were read at 3 and 4 minutes for urine and 5 and 6 minutes for serum.Low hcg (4miu/ml hcg urine and 2miu/ml hcg serum) samples were read at 4 and 6 minutes respectively.All devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformance's and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.However, please note a mixture of positive and negative results could be observed near cut-off.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50miu/ml) are present in urine and serum specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in serum or urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.As with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
FISHER SURE-VUE HCG STAT SERUM/URINE
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key19538463
Report Number2027969-2024-00070
Device Sequence Number6425533
Product Code JHI
UDI-Device Identifier00613647000571
UDI-Public(01)00613647000571(17)250401(10)0000702333
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberFHC-A202
Device Catalogue Number23900530
Device Lot Number0000702333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite